|Trying Complera after rash due to Atripla
Dec 19, 2012
Almost 2 years ago, I started taking ATRIPLA (my CD4 were 360 at that point). On day 9, I had a skin rash, and my doctor told me to stop it. All this time, I had CD4 in the range of 500. Now, around 400, so I am about to start treatment on Complera. I know that only Sustiva is replaced in this regimen.
I am afraid of possibly getting the same allergy again. From your experience, is the Sustiva more connected to skin rashes or Tenofovir?
Thank you in advance
Response from Dr. McGowan
Rilpivirine (which is the only new medicine in Complera that is not in Atripla)can cause a rash as well, but it is much less common than efavirenz. The two drugs belong to the same family - Non-nucleoside reverse transcriptase inhibitors. There are no studies yet on whether a person allergic to efavirenz would also be allergic to rilpivirine.
HIV UTI treatment
switch from atripla to stribild
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.